MAUDE Adverse Event Report: STRYKER GMBH PLATE ANCHORAGE MTP / CROSS PLATE - RIGHT; PLATE, FIXATION, BONE

STRYKER GMBH PLATE ANCHORAGE MTP / CROSS PLATE - RIGHT; PLATE, FIXATION, BONE
Model Number PLP14342
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
Anchorage mtp cp plate has broken roughly 9 weeks post op requiring revision surgery.
 
Additional Manufacturer Narrative
The reported event that plate anchorage mtp / cross plate - right was alleged of 'implant breakage after surgery' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Based on investigation, the root cause was attributed to be patient related.The failure was most likely caused by an early mobilization during the first weeks of the osteosynthesis.This might be due to a too early weight bearing of the patient: based on the bone quality, the age of the patient and other factors, 9 weeks might not be enough.Indeed it is specified in the instruction for user that ¿immobilization is necessary during the osteosynthesis.¿ [original statement].The anchorage plate system is an internal fixation system which shall fix bone segments in a correct position until sufficient bone consolidation is achieved.The anchorage plating system is not intended to transmit full forces and bending moments of daily routine.Loading and weightbearing have to be individually reduced.Influence factors for the required load reduction are: the type and the localization of fixation, the bone quality (e.G.Strong bone in younger patients vs.Osteoporotic bone), correct fixation technique (e.G.Correct dimension of the plate, correct positioning of the plate, sufficient length of the plate and the screws, p g p , g p , sufficient bending of the plate, correct screw placement with sufficient insertion torque).Depending on these individual influencing factors the attending physician has to determine the maximum loading and has to limit the weight bearing respectively.This is part of the surgeon's education.Stryker offers labeling of best quality (op-tech, ifu) but stryker cannot grant that all users are skilled in the special field of podology and have read the labeling with diligence.In the case of an overloading or due to poor implantation technique implant failure may result.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
PLATE ANCHORAGE MTP / CROSS PLATE - RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key6539072
Report Number0008031020-2017-00276
Device Sequence Number340154
Product Code HRS
UDI-Device Identifier07613252260608
UDI-Public(01)07613252260608(10)J32806
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryAU
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPLP14342
Device Catalogue NumberPLP14342
Device Lot NumberJ32806
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;